Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Numbers whose positive divisors have small integral harmonic mean

Author: G. L. Cohen
Journal: Math. Comp. 66 (1997), 883-891
MSC (1991): Primary 11A25, 11Y70
MathSciNet review: 1397443
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A natural number $n$ is said to be harmonic when the harmonic mean $H(n)$ of its positive divisors is an integer. These were first introduced almost fifty years ago. In this paper, all harmonic numbers less than $2\times 10^{9}$ are listed, along with some other useful tables, and all harmonic numbers $n$ with $H(n)\le 13$ are determined.

References [Enhancements On Off] (What's this?)

  • 1. D. Callan, Solution to Problem 6616, Amer. Math. Monthly 99 (1992), 783-789.
  • 2. G. L. Cohen, Numbers whose positive divisors have small harmonic mean, Research Report R94-8 (June 1994), School of Mathematical Sciences, University of Technology, Sydney.
  • 3. M. Garcia, On numbers with integral harmonic mean, Amer. Math. Monthly 61 (1954), 89-96. MR 15:506d
  • 4. R. K. Guy, Unsolved Problems in Number Theory, second edition, Springer-Verlag, New York, 1994. MR 96e:11002
  • 5. P. Hagis, Jr, Outline of a proof that every odd perfect number has at least eight prime factors, Math. Comp. 35 (1980), 1027-1032. MR 81k:10004
  • 6. W. H. Mills, On a conjecture of Ore, Proceedings of the 1972 Number Theory Conference, University of Colorado, Boulder, 1972, pp. 142-146. MR 52:10568
  • 7. O. Ore, On the averages of the divisors of a number, Amer. Math. Monthly 55 (1948), 615-619. MR 10:284a
  • 8. C. Pomerance, On a problem of Ore: harmonic numbers, unpublished manuscript, 1973.
  • 9. R. Steuerwald, Ein Satz über natürliche Zahlen $N$ mit $\sigma (N)=3N$, Arch. Math. 5 (1954), 449-451. MR 16:113h

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 11A25, 11Y70

Retrieve articles in all journals with MSC (1991): 11A25, 11Y70

Additional Information

G. L. Cohen
Affiliation: School of Mathematical Sciences, University of Technology, Sydney, PO Box 123, Broadway, NSW 2007, Australia

Received by editor(s): July 7, 1994
Received by editor(s) in revised form: March 29, 1996
Dedicated: To Peter Hagis, Jr., on the occasion of his 70th birthday
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society